MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 09-apr-2025.Following j&j medtech procedures, a visual inspection, irrigation and temperature and impedance test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to the generator and an ablation cycle was performed and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device number and no internal actions related to the reported complaint were identified.The high temperature and the irrigation issues reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use (ifu) contain the following information: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned of coagulum, if present.When cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode, or may damage the contact force sensor.A significant change in the baseline reading after cleaning might indicate a damaged contact force sensor.Make sure the irrigation holes are not plugged prior to reinsertion.Flush the catheter and the tubing per standard technique to ensure purging of trapped air bubbles and to verify that the irrigation holes are patent.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with thermocool smarttouch and observed a flushing issue (device used on patient) issue.Slightly elevated temperatures were noted during ablation, reaching approximately 43-45 degrees and triggering the temperature warning on the smartablate generator.The physician removed the catheter from the body and inspected the tip but could not see any char build up.Attempting to flush the catheter proved difficult for him, suggesting some ports had become blocked.Prior to inserting this thermocool smarttouch, they were able to successfully flush the catheter.This catheter was replaced and the procedure continued without further issues.The procedure was delayed 20 minutes.The procedure was completed successfully.No patient consequence reported.Additional information was received.The suspected device for the reported flow/irrigation issue was the catheter.The issue began during use on the patient.Catheter was able to be flushed prior to use on patient.Temperature warning was noted on the remote (set to 45 degrees) during ablation.Steps taken to resolve the irrigation issue was that they wiped the end of the catheter to check for char and re-flushed the catheter using the pump, and manually with a syringe.The catheter was not able to be flushed.The temperature issue was assessed as not mdr reportable.Since the user-defined cut-off was not exceeded, the potential that it could cause or contribute to a death, serious injury, or other significant adverse event, was remote.The flushing issue (device used on patient) was assessed as mdr reportable.

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21874059
Report Number2029046-2025-01236
Device Sequence Number7864699
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)271024(10)31474723M
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31474723M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMRTTCH,BI,NAV,TC,D-F,C3; UNK CABLE; UNK_CARTO 3; UNK_SMARTABLATE GENERATOR; UNK_SMARTABLATE PUMP
Patient SexUnknown